T Nation

TRT Risks and Possible Prevention?


#1

I had my first injection 7 days ago. I feel absolutely amazing. I feel like I’ve been cheated out of the last 4 years of my life. My questions are what’s my chances of getting blood clots and what can I do to prevent them? And my blood pressure today was 156/101. Higher than usual. Has been about 142/90
I’m also about 50 pounds overweight 30 years old 6’0 and 260. I’ve gained about 70 pounds in 18 months. and hope to drop that within 6-8 months. My blood pressure has been high since I’ve started gaining weight and having all these symptoms of Low T. Just wondering should i be concerned with that blood pressure or do I need medication? I’m really trying to avoid medication as I feel it’s high just because of my being out of shape and overweight. But I also don’t want to cause my body harm having high blood pressure for a few months or something worse. I know there could be other things going on with limited information. I am just wondering. Thanks.


#2

Anything over 90 is some cause for concern, you should see your DR about those numbers, most likely you need to go onto medication

Even if you tried losing weight, it will take time to achieve and during that time if your BP remains that high, it can be detrimental to the health of your heart


#3

Get your blood work done and watch your RBC levels. If they get high donate a pint.


#4

I looked into leech therapy and I wonder if it could help with some of the blood clotting and BP lifting effect associated with arimidex and test. It could be a sustainable solution.

Anyone, ideas? :smiley:


#5

Thanks. My doctor wants me to take lotrel or lasartan. Have you heard of these. I’m kinda terrified of taking bp medicine with all the side effects. Or have you heard of any good kind


#6

Heard good things about losartan.


#7

I’d wait a while before jumping on the BP meds bandwagon. 7 days doesnt seem like enough time for adjustment and stabilization. If you’re really worried, then get yourself a home BP monitor. Chances are that TRT will reduce your BP.


#8

I agree. My BP is better on trt (once stable)


#9

My BP increased on TRT and I take Losartan, switched from lisinopril after it increased my SHBG. I’m not overweight, and I don’t add much extra salt anymore (basically none).

I noticed that if I overdo it on salt, or eat a really salty meal, I will feel my BP increase. Only since starting TRT though. Maybe it happened before also but I only noticed it once I started TRT.

That Bp is too high though, you need to get it under control until you do lose weight. Should be 120/80 or around there. Definitely lower then 140/90.


#10

My BP dropped after starting TRT, though I can’t say it was directly related. After about six months, I lost 5-6 inches off my waist. Probably lost 20lbs of fat and gained 10lbs of muscle. I was already eating well and working out when I started, though workouts improved as I had more energy and joints felt better.

However, I’d consult my doctor if I were you. Nothing wrong with going on meds now with the hope/expectation that you may be able to get off of them once you gain the full benefits of TRT.


#11

MY BP is unchanged on TRT


#12

Thanks for the responses. So once I start bp medicine I can come off of it later. It’s not something I’ll have to take forever?


#13

People get off BP meds all the time. Lose that 50lbs, 70lbs of fat and gain 20lbs of muscle, TRT, diet, exercise, and I bet you will too.


#14

Yeah that’s correct, I’d had family members come off BP medication. If it’s your excess weight causing it, then once you drop the weight and your BP becomes normal again you can come off the medication

You will know when its time to come off the medication because you will start getting symptoms of low blood pressure


#15

Apologies, the bp medicine is lotrel. Any insight or users on this medication?


#16

Combination of amlodipine and benazepril


#17

Is that good or bad